MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ338
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
During the case, upon inserting the screw, the metal started unraveling with every turn of the screw resulting in this long metal shaving that was sticking out of the baseplate.Removed the screw and metal shaving.Put in another screw to replace it and everything worked out fine.No harm to the patient and the case wasn¿t delayed.
 
Additional Manufacturer Narrative
The device is currently being returned.If additional information becomes available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Corrections: g1 reporting entity/reporting contact, h6 method code.The reported event could be confirmed as the device was returned and found to be in the condition stated in the event description.The device inspection revealed the following: visual inspection: the returned perform reversed peripheral 5.0mm x 38mm non-sterile screw displays damaged & deformed threads.The threads show numerous cuts and gouges along the cutting edges.There is also a thin wire shaving attached to a thread in the lower distal portion of the screw that resembles a sliver of the screw thread.The leading thread at the very distal tip of the screw is severely deformed.Based on investigation, the root cause is attributed to a user issue.Consultation with r&d revealed the following cause for the issue noted in the complaint: ¿there are a number of reasons for this issue.The most obvious is the drilled hole for the peripheral screw is not in axis with the hole on the baseplate (either offset or angled¿angled is the most likely).If the drilled hole is not on the same axis as the hole in the baseplate, then there would be potential interference of the screw and baseplate.It doesn¿t matter if the axis is offset or at an angle.If there was interference when the screw was initially started, then there would be a significant shaving coming off the parts as the doctor continued to insert the screw.It would be interesting to know if the screw was inserted into a locking or compression hole in the baseplate.One other possibility is the screw was inserted into a locking hole at an extreme angle and the screw contacted porous structure on the back of the baseplate.The compression holes do not allow for angulation and therefore can¿t contact the porous structure.Theoretically of course.Now that i¿ve seen the screw, my guess is it came into contact with the porous structure.¿ a review of the device history record for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13107445
Report Number3004983210-2021-00098
Device Sequence Number17290373
Product Code PHX
UDI-Device Identifier00846832060979
UDI-Public00846832060979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDWJ338
Device Catalogue NumberDWJ338
Device Lot NumberAZ0218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown